Alert archive / Nebraska / Flash Flood Warnings in 2009

Flash Flood Warning 8, NWS North Platte, NE

August 15, 2009Holt County, Nebraska

NWS North Platte, NE issued this flash flood warning at Aug 15, 2009, 8:05 PM CDT for Holt County, Nebraska. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2009, 8:05 PM CDT (01:05 UTC)
Expired
Aug 16, 2009, 2:00 AM CDT
In force
6 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
None

County Holt County, NE

The radar

The North Platte radar (KLNX), 155 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 8:06 PM CDTFLASH FLOODChambers, NEFLOODING HAS BEEN REPORTED SOUTH OF THE TOWN OF CHAMBERS. A BARACADE HAS BEEN SET UP ON THE COUNTY ROAD RUNNING SOUTH OUT OF TOWN. A REPORT OF 3.50 INCHES OF RAINFALL WAS REPORTED SOUTH OF THE TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2009-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1843 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2009-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1843 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1286 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLBF 160105
FFWLBF
NEC089-160700-
/O.NEW.KLBF.FF.W.0008.090816T0105Z-090816T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
805 PM CDT SAT AUG 15 2009

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 200 AM CDT SUNDAY

* AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  VERY HEAVY RAIN ACROSS PORIONS OF SOUTHEASTERN HOLT COUNTY. RADAR 
  ESTIMATES OVER THE PAST FEW HOURS WERE 2 TO 3 INCHES...OF
  WHICH HAS FALLEN IN THE PAST HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHAMBERS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTH
PLATTE.

&&

LAT...LON 4225 9901 4237 9830 4208 9829 4209 9903

$$

MASEK
2 follow-up statements
000 
WGUS73 KLBF 160406
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1106 PM CDT SAT AUG 15 2009

NEC089-160700-
/O.CON.KLBF.FF.W.0008.000000T0000Z-090816T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOLT NE-
1106 PM CDT SAT AUG 15 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTHEASTERN HOLT COUNTY...

AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
BAND OF THUNDERSTORM THAT WILL PRODUCE ADDITIONAL HEAVY 
RAINFALL...TO AN AREA ALREADY SATURATED...PRODUCING FLASH FLOODING 
OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EWING...
CHAMBERS AND AMELIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY ADDITIONAL RAINFALL AMOUNTS OF AN INCH OR MORE ARE POSSIBLE 
IN THE WARNED AREA. REPORTS EARLIER IN THE EVENING INDICATED WATER 
WAS ALREADY RUNNING OVER ROADWAYS NEAR CHAMBERS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY
MORNING FOR WESTERN NEBRASKA.

&&

LAT...LON 4225 9901 4237 9830 4208 9829 4209 9903

$$

MASEK
000 
WGUS73 KLBF 160711
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
211 AM CDT SUN AUG 16 2009

NEC089-160719-
/O.EXP.KLBF.FF.W.0008.000000T0000Z-090816T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOLT NE-
211 AM CDT SUN AUG 16 2009

...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN HOLT
COUNTY...

RAIN RATES HAVE DIMINISHED AND WERE NO LONGER LIKELY TO CAUSE NEW 
EXCESSIVE RUNOFF. CAUTION IS STILL APPROPRIATE FOR ANYONE DRIVING IN 
NORTH CENTRAL NEBRASKA SINCE RURAL ROADS MAY STILL HAVE WATER ON 
THEM. 

LAT...LON 4225 9901 4237 9830 4208 9829 4209 9903

$$

SPRINGER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 7:31 PM CDT, 34 minutes earlier.

Area forecast discussion, Aug 15, 7:31 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
731 PM CDT SAT AUG 15 2009

.UPDATE...
ADDED KEYA PAHA AND BROWN TO SVR WATCH 706...AND EXTENDED IT
ANOTHER HOUR...TO 03Z. COLD FRONT/LINE OF THUNDERSTORMS MOVING
ACROSS NORTHWEST NEBRASKA THIS EVENING. EXPECT STORMS TO CONTINUE
TO FILL FURTHER SOUTH WHILE MOVING EAST...HOWEVER HEAVIEST
RAINFALL/STRONGEST STORMS TO MOVE ACROSS NORTHERN ZONES. WILL
MONITOR...BUT MAY NEED ANOTHER WATCH TO THE EAST OF 706. ALSO
WATCHING HEAVY RAIN/FLASH FLOODING THREAT. THIS AREA RECEIVED SOME
GOOD RAIN YESTERDAY.

&&

.PREV DISCUSSION... /ISSUED 324 PM CDT SAT AUG 15 2009/

DISCUSSION...

SHORT TERM DISCUSSION (TONIGHT THROUGH TUESDAY NIGHT)...

TONIGHT...APPROACH OF UPPER TROUGH AND COLD FRONT WILL BRING THE
BEST CHC AND AREAL COVERAGE FOR TSTMS TO WRN AND NCTRL NEBR. STRONG
CONVECTION CURRENTLY EXTENDING FROM SERN WY INTO NCTRL CO. AS AN
UNSEASONABLE STRONG UPPER TROUGH APPROACHES AND A MID LEVEL JET MAX
ROUNDS THE BASE OF THE TROUGH...AN MCS WILL DEVELOP AND MOST LIKELY
MOVE DUE EAST ACROSS NORTH CENTRAL NEBRASKA. EASTWARD MOVEMENT
FAVORED TO TRACK IN AREA OF PRONOUNCED UPSTREAM 1000-500MB THICKNESS
DIFLUENCE...ALSO AN INDICATOR OF MCSS WITH HEAVY RAINFALL
POTENTIAL. HAVE RAISED POPS NCTRL TO 80 PERCENT PER LATEST NAM/GFS
AND PREVIOUS MODEL CONSISTENCY. ACROSS THE SRN HALF...POPS RAISED
SOME TO 50-70 PERCENT. DURATION EXPECTED TO BE LESS...ALTHOUGH WHAT
PASSES THROUGH COULD BE INTENSE RAINFALL. THERE WILL ALSO BE SOME
SEVERE THREAT TIL AROUND 02Z WITH LOSS OF HEATING. THERE IS SOME
POTENTIAL FOR ISOLATED FLASH FLOODING OVERNIGHT. THIS PARTLY DUE TO
FAIRLY SATURATED GROUND. HOWEVER WIDESPREAD RAINFALL WILL MOSTLY BE
AROUND 1 INCH WITH AREAS OF 1-2 INCHES POSSIBLE. LOWEST 3HR FFG IS
ACROSS HOLT COUNTY NEAR 1.5 INCHES. AREAS TO THE WEST LESS FLOOD
PRONE. THUS A FLASH FLOOD WATCH WAS NOT FELT NEEDED.

SUNDAY AND SUNDAY NIGHT...MUCH COOLER AND DRY SUNDAY BEHIND THE
FRONT WITH ONLY A SLIGHT CHANCE OF SHOWERS AND A FEW THUNDERSTORMS
ATTEMPTING TO RETURN ACROSS WEST CENTRAL AND SOUTHWEST NEBR AFTER
MIDNIGHT. HIGHS TO BE ABOUT 10 DEGREES COOLER  RANGING FROM 75 TO
80.

MONDAY AND MONDAY NIGHT...MAIN UPPER LOW WILL MOVE INTO WESTERN
ONTARIO CANADA MONDAY WITH A BROAD UPPER TROUGH ACROSS THE NRN
PLAINS/WRN GREAT LAKES. TEMPS TO REMAIN BELOW NORMAL NEAR 75-80.
WILL MAINTAIN A SLIGHT CHC MONDAY AFTN THROUGH MONDAY NIGHT FOR SWRN
PORTIONS OF THE FA. BULK OF SHOWERS AND STORMS WILL BE ACROSS KANSAS
WILL WILL BE AREA NORTH OF SFC FRONT.

TUESDAY AND TUESDAY NIGHT...WEAK WAVE IN NWRLY FLOW ALOFT MAY
TRIGGER A FEW SHOWERS OR THUNDERSTORMS TUESDAY AFTERNOON ACROSS SWRN
AREAS...WITH A SLIGHT CHC OVERNIGHT ALL AREAS. AGAIN...MAIN FOCUS TO
BE ACROSS KS.

EXTENDED DISCUSSION (WEDNESDAY THROUGH SATURDAY)...
DISTURBANCES DROPPING SOUTHEAST ALONG THE WRN SIDE OF UPPER TROUGH
WILL KEEP A SLIGHT CHC TO LOW CHC POPS WEDNESDAY AND WEDNESDAY NIGHT
AS TEMPS CONTINUE TO RANGE BELOW NORMAL IN THE LOWER 80S. BY
THURSDAY AND FRIDAY...UPPER RIDGE AXIS TO THE WEST WILL NUDGE EAST
DIVERTING STORM WELL TO OUR EAST...ALTHOUGH COOL HIGH PRESSURE WILL
MAINTAIN HIGHS NEAR 80 FOR THURSDAY...WARMING INTO THE 80S FRIDAY
AND SATURDAY. FCST DRY FRIDAY AND SATURDAY.

AVIATION...

TSRA INCREASING IN INTENSITY AND COVERAGE EARLY THIS AFTERNOON
ACROSS THE C/NRN ROCKIES IN THE MID LEVEL WAA ZONE AHEAD OF
ANOMALOUS UPPER LOW SLIDING EWD. EARLY MORNING CONVECTION IN NEB HAS
LEFT THE KLBF/KVTN AREAS IN SUBSIDENCE EARLY...HOWEVER 18Z SOUNDING
SHOWS THERE HAS BEEN SUFFICIENT SYNOPTIC SCALE LIFT TO ERODE CAP
SOMEWHAT...THOUGH SOME NEG AREA REMAINS WHICH IS CONFIRMED BY VISUAL
INSPECTION OF DEVELOPING CU FIELD. MODELS CONTINUE TO SUGGEST
DEVELOPMENT ALONG WEAK FRONT/WIND SHIFT LINE ACROSS THE CENTRAL PART
OF THE STATE PRIOR TO 4 PM CDT...AND LAPS/MSAS HINTING AT GOOD
DESTABILIZATION THERE. WILL HAVE TO SEE IF MESOSCALE LIFT IS
SUFFICIENT TO SUSTAIN UPDRAFTS TO TSRA STAGE. IN ADDITION...AS LONG
WAVE TROF APPROACHES...BETTER LARGE SCALE SHEAR AVAILABLE TO
MAINTAIN AND ORGANIZE CONVECTION BY EVENING FURTHER W.

HAVE INCLUDED INITIAL CB GROUP IN BOTH KVTN AND KLBF TAFS TO RELATE
ONLY MODERATE CONFIDENCE IN TSRA INITIATION TIME...HOWEVER INCLUDED
TSRA AS PREVAILING LATER SINCE CONFIDENCE IS HIGHER THAT EVENTUALLY
ORGANIZED CONVECTION WILL INDEED DEVELOP. MAIN THREAT SHOULD BE
HEAVY RAIN AND HAVE THEREFORE INCLUDED VSBYS THAT GO TO IFR...AND
THESE COULD END UP BEING CONSERVATIVE SHOULD ORGANIZED CONVECTION
REMAIN OVER A TAF SITE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH
UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR
NEZ004>006-008-022>024-035-056-057-094.

&&

UPDATE...MASEK
Hazardous weather outlook, Aug 15, 3:39 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 PM CDT SAT AUG 15 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-162045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
339 PM CDT SAT AUG 15 2009 /239 PM MDT SAT AUG 15 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A STRONG COLD FRONT WILL MOVE ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA TONIGHT. AHEAD OF THIS FRONT...WARM AND UNSTABLE AIR WILL
RESIDE AND AS THE FRONT APPROACHES THE AREA...THUNDERSTORMS ARE
EXPECTED TO DEVELOP. A FEW OF THESE THUNDERSTORMS WILL HAVE THE
POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS INITIALLY WEST
OF A LINE FROM VALENTINE TO OGALLALA...THEN PROGRESSING EASTWARD
THROUGH THE NIGHT. IN ADDITION...THE STORMS WILL HAVE THE
POTENTIAL TO PRODUCE VERY HEAVY RAIN AS WELL...AND SINCE HEAVY
RAIN OCCURRED LAST NIGHT IN SOME PLACES...LOCALIZED FLOODING OF
ROADWAYS WILL BE POSSIBLE WHERE GROUND IS SATURATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE AFOREMENTIONED COLD FRONT IS EXPECTED TO STALL SOUTH OF THE
AREA SUNDAY...BUT WITH A SLIGHTLY UNSTABLE AIRMASS REMAINING IN
PLACE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...AS UPPER LEVEL
LOW PRESSURE AREAS INTERACT WITH THE FRONT...ADDITIONAL SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE. SOUTHERN AND WESTERN AREAS OF
NEBRASKA WILL SEE THE BEST CHANCES FOR THUNDERSTORMS INTO MONDAY.

AS WARMER AIR AND MOISTURE RETURN TO THE AREA BY MID
WEEK...THUNDERSTORM CHANCES WILL REMAIN ACROSS THE AREA INTO THE
END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS MUCH OF WESTERN
AND NORTH CENTRAL NEBRASKA.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JWS

In the hours before

Local storm report, Aug 15, 6:22 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
622 PM CDT SAT AUG 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     TSTM WND GST     26 W GORDON             42.81N 102.72W
08/15/2009  E60 MPH          SHERIDAN           NE   PUBLIC

            THE PUBLIC ESTIMATED WINDS IN EXCESS OF 60 MPH THAT
            CAUSED DAMAGE TO TREE LIMBS.

&&

SJACOBS
Local storm report, Aug 15, 6:44 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
644 PM CDT SAT AUG 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     TSTM WND GST     11 NW GORDON            42.92N 102.36W
08/15/2009  E60 MPH          SHERIDAN           NE   PUBLIC

            THE PUBLIC REPORTED WIND GUSTS IN EXCESS OF 60 MPH.

&&

SJACOBS
Local storm report, Aug 15, 7:40 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
740 PM CDT SAT AUG 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             10 NE BINGHAM           42.12N 101.92W
08/15/2009  E1.25 INCH       CHERRY             NE   PUBLIC

            THE PUBLIC REPORTED HAIL UP TO THE SIZE OF HALF DOLLARS
            WITH WINDS IN EXCESS OF 60 MPH.

&&

SJACOBS
Local storm report, Aug 15, 7:41 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
741 PM CDT SAT AUG 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND GST     10 NE BINGHAM           42.12N 101.92W
08/15/2009  E0 MPH           CHERRY             NE   PUBLIC

            THE PUBLIC ESTIMATED THUNDERSTORM WIND GUSTS IN EXCESS OF
            60 MPH.

&&

SJACOBS
Local storm report, Aug 15, 7:43 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
743 PM CDT SAT AUG 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND GST     10 NE BINGHAM           42.12N 101.92W
08/15/2009  E60.00 MPH       CHERRY             NE   PUBLIC

            THE PUBLIC ESTIMATED THUNDERSTORM WIND GUSTS IN EXCESS OF
            60 MPH.

&&

SJACOBS
Local storm report, Aug 15, 7:50 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
750 PM CDT SAT AUG 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     HAIL             11 NE HYANNIS           42.11N 101.61W
08/15/2009  E0.88 INCH       CHERRY             NE   PUBLIC

            THE PUBLIC ESTIMATED A FEW STONES AS LARGE AS NICKELS
            WITH WIND GUSTS UP TO 40 MPH.

&&

SJACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 7:36 PM CDTSevere Thunderstorm WarningLBFArthur, Cherry, Garden, Grant, Hooker, Keith and 1 more54 min
Aug 15, 8:23 PM CDTSevere Thunderstorm WarningLBFArthur, Cherry, Hooker, Keith, Lincoln, Logan and 2 more67 min
Aug 15, 9:15 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Cherry, Custer, Logan, Loup and 2 more60 min
Aug 15, 10:02 PM CDTSevere Thunderstorm WarningLBFBlaine, Brown, Custer, Garfield, Holt, Loup and 1 more58 min
Aug 15, 10:48 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Wheeler57 min

Nearby

Flash Flood Warnings in Nebraska, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.